Jump to content

panic-attack reaction to compazine

Medications   (69,882 Views | 46 Replies)

2,115 Profile Views; 15 Posts

You are reading page 4 of panic-attack reaction to compazine. If you want to start from the beginning Go to First Page.

sirI has 30 years experience as a MSN, APRN, NP and specializes in Education, FP, LNC, Forensics, ED, OB.

14 Followers; 19 Articles; 13,219 Posts; 138,676 Profile Views

Please do not request/offer medical advice per TOS. Let's just keep this topic to patient-related issues, not personal ones. Thanks.

Share this post


Link to post
Share on other sites

1 Post; 495 Profile Views

My experience with Compazine was many years ago, but it was so horrible, it is still vividly etched in my mind. I had a severe panic attack reaction, but it was not just anxiety and jitteriness. It was this excruciatingly unpleasant sensation of being "suspended", like the way you would feel the first second or so after jumping out of an airplane or from a high building, except it goes on and on for hours. There is no "settling down". It was horrible. I'd rather die than take it again.

Share this post


Link to post
Share on other sites

4,266 Posts; 22,407 Profile Views

I do not like the feeling of IV Compazine at all....I got it with Zofran prior to each of 50 doses of arsenic (Trisenox) for leukemia-and the Compazine was probably the worst of any of those meds. BUT, I was told arsenic is hard on the stomach, so I put up with it. The pills didn't have the same effect. It was a combo head-rush, heart "thump", and anxiety in my chest. I kept quiet about it - but do not like it. It was effective- just not pleasant....

:)

Share this post


Link to post
Share on other sites

robby5313 has 3 years experience.

84 Posts; 2,076 Profile Views

I too had this reaction. I accidentally OD'd myself on it, thinking it was Phenergan. Taking every 4 hours! Yikes! I just felt like I couldn't sit still. Just an unbelievable need to keep moving-restless-crawling out of my skin. WORST feeling EVER. I called my Dr and got Zyprexa. That helped Thank God! Didn't realize the mistake I had made until about a month later.

Share this post


Link to post
Share on other sites

robby5313 has 3 years experience.

84 Posts; 2,076 Profile Views

My experience with Compazine was many years ago, but it was so horrible, it is still vividly etched in my mind. I had a severe panic attack reaction, but it was not just anxiety and jitteriness. It was this excruciatingly unpleasant sensation of being "suspended", like the way you would feel the first second or so after jumping out of an airplane or from a high building, except it goes on and on for hours. There is no "settling down". It was horrible. I'd rather die than take it again.

YESSSS! Perfect way to describe it!

Share this post


Link to post
Share on other sites

Hay Nars, RN has 2 years experience and specializes in Med-Surg.

51 Posts; 2,588 Profile Views

I actually had this happen to me a few weeks ago one night at work. I was feeling a little nauseated so I took a compazine then started freaking out and twitching and going nuts. Needless to say my charge nurse had to walk me down to the ER and they had to give me an Ativan which really still didn't help and I had to call into work the next night.

Share this post


Link to post
Share on other sites

smorgan1228 has 3 years experience.

64 Posts; 2,643 Profile Views

I had Relgan in the ER after having 2 doses of Zofran unsuccessfully and I had the same reaction and I was given Benadryl to counteract it. It was a horrible feeling. One minute I was fine and the next I felt like I was freaking out and I needed to leave and the doctor knew exactly what it was. My husband and sister-in-law thought I was nuts :)

Share this post


Link to post
Share on other sites

mellzie22 specializes in Pediatrics.

143 Posts; 3,611 Profile Views

Compazine and Reglan do this to me. I normally get Benadryl to counteract it. I describe it as making me feel like I need to crawl out of my skin. WORST FEELING!

Share this post


Link to post
Share on other sites

rgroyer1RNBSN is a BSN, RN and specializes in ER/SICU/Med-Surg/Ortho/Trauma/Flight.

395 Posts; 5,792 Profile Views

Inapsine and compazine does this to me, which is bad considering I have alot of gi issues, my doctor had to give me atarax/valium/clonidine combo for this, I will just stick with zofran/anzemet.

Share this post


Link to post
Share on other sites

rgroyer1RNBSN is a BSN, RN and specializes in ER/SICU/Med-Surg/Ortho/Trauma/Flight.

395 Posts; 5,792 Profile Views

I describe my feeling as a kangaroo oneth or speed.

Share this post


Link to post
Share on other sites

rgroyer1RNBSN is a BSN, RN and specializes in ER/SICU/Med-Surg/Ortho/Trauma/Flight.

395 Posts; 5,792 Profile Views

My reaction feels like a kangaroo on meth. Lol

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.
×

This site uses cookies. By using this site, you consent to the placement of these cookies. Read our Privacy, Cookies, and Terms of Service Policies to learn more.